MAUDE Adverse Event Report: PROGREAT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

PROGREAT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual sample was received for evaluation.Visual inspection revealed that it had been severed at approximately 1001 mm, and at 1007 mm from the distal end, and separated in three portions.A distal main body, a fragment, and a proximal main body.The fragment was confirmed to measure 6 mm in length.The total length of each portion was confirmed to be 1100 mm (the fragment: 6 mm, the distal main body: 1001 mm, and the proximal main body: 93 mm).As the specified effective length of this product code is 1100 mm, it was conceivable that there was no portion missing from the actual sample.Magnifying inspection of the severed ends of each portion revealed that the severed ends had been compressed in oval shape, and the stainless-steel reinforcement had been severed and exposed.Magnifying inspection of the section other than the severed ends did not find any anomaly including a kink or elongation.The outer and inner diameters were measured on the undamaged area, and confirmed to meet the factory's control criteria.Reproductive testing was performed, and a catheter sample of the same product code was inserted in a factory-retained diagnostic catheter with a two-way stopcock, and then the two-way stopcock is manipulated.As a result, both the catheter tube and the stainless-steel reinforcement were severed at two spots.The severed end had been compressed.The severed fragment was 6 mm in length.This was the state similar to that observed in the actual sample.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.Ifu states: if the guiding catheter is fitted with a stopcock, do not close the stopcock with the catheter inside the guiding catheter.The catheter may be broken.If any resistance is felt, do not remove the micro catheter system by force.Withdraw the catheter carefully together with the guiding catheter.Removing the catheter by force may result in the catheter breakage/separation, which may necessitate retrieval.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that while the actual sample was located inside a device with two-way stopcock, the two-way stopcock was manipulated, which resulted in the severed actual sample.However, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
This report has been deemed reportable based upon evaluation of the actual sample.The user facility reported that the involved progreat broke in half while removing it from the hoop.There was no patient injury, medical/surgical intervention required.The patient's condition was reported to be discharged- normal.The procedure outcome was a success.Additional information was received on 11aug2020.The procedure being performed was a pae.The procedure was completed with another progreat.The whole progreat was believed to be accounted for.

Brand Name
PROGREAT CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10661364
Report Number9681834-2020-00198
Device Sequence Number11738309
Product Code DQO
UDI-Device Identifier04987350781192
UDI-Public04987350781192
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K033583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue NumberMC*PB2411Y
Device Lot Number200225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/12/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1